| Model Number |
366121 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/09/2022
Type of Reportable Event
Malfunction
Event or Problem Description
A passeo-18 balloon catheter was chosen for treatment of a mildly calcified lesion (80 percent stenosis degree) in the proximal anterior tibial artery.The device was advanced over the wire and inflated at 12 bar.The balloon could not inflate further and leaking of contrast was observed in the fluoroscopy.
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed a longitudinal tear with a length of about 38 mm, beginning at the proximal end of the proximal x-ray marker.In close vicinity of the tear scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test and a pressure test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause for the reported event is most likely related to the patients anatomy.